Axisymmetric configurations of bipolar liquid crystal droplets

Quan Shen, Chun Liu, M. Carme Calderer

Research output: Contribution to journalArticle

5 Scopus citations

Abstract

In this paper we discuss bipolar configurations of a nematic liquid crystal droplet. We are interested in, both, fixed spherical domain and free boundary problems. We show the stability of the fixed spherical shape, and the existence of the free boundary configuration in the axisymmetric case. For the latter, we introduce a relaxed energy that is shown to be polyconvex with respect to the fields.

Original languageEnglish (US)
Pages (from-to)363-375
Number of pages13
JournalContinuum Mechanics and Thermodynamics
Volume14
Issue number4
DOIs
StatePublished - Aug 1 2002

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Materials Science(all)
  • Mechanics of Materials
  • Physics and Astronomy(all)

Cite this